Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 65, NWS Fort Worth, TX

April 14, 2001Denton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 14, 2001, 10:28 AM CDT for Denton County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 14, 2001, 10:28 AM CDT (15:28 UTC)
Expired
Apr 14, 2001, 11:15 AM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 80 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1628 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 141529
SVRFTW
TXC121-141615-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1028 AM CDT SAT APR 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DENTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1115 AM CDT

* AT 1028 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER SHADY SHORES...OR ABOUT 5 MILES NORTHEAST
  OF CORINTH...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AUBREY AROUND 1035 AM CDT.

HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.

LAT...LON 3320 9723 3306 9709 3324 9683 3340 9684
          3343 9692

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:25 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 14, 10:25 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 AM CDT SAT APR 14 2001

DATA FROM LOCAL RADARS INDICATE CONVECTION IS SLOWLY INCREASING IN
COVERAGE AND INTENSITY ACROSS EXTREME NORTHERN PORTIONS OF THE CWA.
CONVECTION IS FOCUSED BY A FRONTAL BOUNDARY...NEAR A LINE FROM
SULPHUR SPRINGS...TO DENTON...TO WICHITA FALLS. THIS FEATURE WILL
CONTINUE TO BE A FOCUS FOR CONVECTION THIS AFTERNOON...AS IT LIFTS
NORTH.

.F0WD...NONE.

In the hours before

Special weather statement, Apr 14, 5:57 AM CDT, 4 hours 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141700-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
557 AM CDT SAT APR 14 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ALONG AND NORTH OF A GRAHAM...DENTON...TO SULPHUR SPRINGS LINE.
THIS INCLUDES THE CITIES OF GAINESVILLE...SHERMAN...AND PARIS.
OVER THE REMAINDER OF NORTH TEXAS...THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

THIS MORNING...A WARM FRONT WAS PUSHING TOWARD THE RED RIVER VALLEY
AS SOUTH WINDS CONTINUED TO SURGE MOIST AND UNSTABLE GULF AIR OVER
THE REGION. COLD AIR ALOFT WILL COMBINE WITH DAYTIME HEATING TO
FURTHER DESTABILIZE THE ATMOSPHERE THE REST OF TODAY. A SERIES
OF WEAK UPPER LEVEL DISTURBANCES WILL COMBINE WITH STRONG TURNING OF
THE VERTICAL WIND PROFILE TO TRIGGER THE DEVELOPMENT OF SCATTERED
SEVERE THUNDERSTORMS.

SEVERAL THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING LARGE
HAIL AND DAMAGING WINDS. IN ADDITION...A FEW SUPERCELL THUNDERSTORMS
COULD SPAWN ISOLATED TORNADOES IN THE MODERATE RISK AREA.

STORM SPOTTERS ACTIVATION MAY BE REQUIRED NORTH OF A GRAHAM...
DENTON...TO SULPHUR SPRINGS LINE TOWARD MIDDAY. ADDITIONAL SPOTTER
ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON OR EVENING NORTH OF
A GOLDTHWAITE...HILLSBORO...TO ATHENS LINE...INCLUDING THE DALLAS
FORT WORTH METROPLEX. ELSEWHERE...INCLUDING THE WACO...KILLEEN...
AND PALESTINE AREAS...LIMITED SPOTTER ACTIVATION MAY BE REQUIRED
TONIGHT.

48

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:45 AM CDTSevere Thunderstorm WarningFWDHopkins60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.